Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

124 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Child is being administered with Vinlep mild epilepsy. What dosage is safe?

Answered by
Dr.
Dr. Sudhir Kumar

Neurologist

Practicing since :1994

Answered : 5697 Questions

default
Posted on Fri, 6 Dec 2013 in Epilepsy
Question: Vinlep 300 is being administered for symptoms of mild rolandic epilepsy on my child who is 7 years old..the dosage prescribed is 750 mg per day... Is their any impact or side effect long term on any organs with this drug...
doctor
Answered by Dr. Sudhir Kumar 2 hours later
Brief Answer: My reply is below. Detailed Answer: Hi, Thank you for posting your query. First of all, I would like to reassure you that your daughter is having a mild form of epilepsy and there is no need to worry about the long term bad effects of that epilepsy. Also, vinlep (oxcarbazepine) is a safe and effective anti-epileptic medication. The correct dose of vinlep is 10-20 mg per kg body weight per day. Vinlep does not have any significant adverse effects on any organ systems of our body. I hope it helps. Please get back if you require any additional information. Best wishes, Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist Apollo Hospitals, Hyderabad, My personal URL on this website: http://bit.ly/Dr-Sudhir-kumar My blog: http://bestneurodoctor.blogspot.com/
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sudhir Kumar 1 hour later
Sir,,thanks so much for your reply.. As a father a natural concern is that will this form of epilepsy have any impact going ahead on her scholastic and cognitive skills. One more input -- the MRI report mentioned this finding --GLIOSIS DUE TO OLD INSULT INVOLVING POSTERIOR LIMB OF RIGHT INTERNAL CAPSULE, BODY OF RIGHT CAUDATE AND RIGHT CORONA RADIATA. Could this be clinically the trigger point of this rolandic epilepsy symptoms that were seen..
doctor
Answered by Dr. Sudhir Kumar 21 minutes later
Brief Answer: Thank you for getting back. Detailed Answer: Yes, I can understand your concern. However, I would like to reassure you that in most children, the scholastic performance and cognitive skills would not be affected. The MRI findings may be the trigger point for seizures, but those areas of brain are not so commonly associated with severe seizures. Best wishes, Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sudhir Kumar 16 minutes later
Sir, Thanks very much... how long usually the medication of Vinlep 300 (oxcarbazepine) is suggested for these cases.. Clinically how long does it take for a patient with such symptoms to overcom it OR such a seizure episode can relapse anytime later in life as well..e
doctor
Answered by Dr. Sudhir Kumar 41 minutes later
Brief Answer: Thank you for getting back. Detailed Answer: Generally, at least three seizure-free years are required. Then, the anti-epileptic medication dose is lowered and stopped. After discontinuation, most people remain well, however, in a small percentage of people, the seizures may recur in future too. Best wishes, Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sudhir Kumar 32 minutes later
Dear Sir,, thanks for all your inputs. As i understand the philosophy of treatment is to keep the recurrence of seizures under control,, request advise apart from regular medication wha are the other things that needs to be avoided or minimized that might cause a trigger of these attacks of rolandic epilepsy.t
doctor
Answered by Dr. Sudhir Kumar 6 minutes later
Brief Answer: Thank you for getting back. Detailed Answer: Following measures would reduce the chances of seizure recurrence: 1. Adequate sleep of 7-8 hours per night, 2. Regular meals on time, 3. Avoid stress 4. Prompt treatment of fever, 5. Avoiding too much TV or computer use Best wishes, Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication
Lab Tests
Medical Topics

Recent questions on  Seizure

doctor1 MD

Dear Sir/ Madam, My name is Sonia, I suffer from mild epilepsy. I haven t had a seizure for 1yr and 2 months. Without sounding strange I tend to hear at times a screeching sound like when you scratch a balloon. Does this mean anything? Is it linked to my epilepsy? I take Carbamazephine 500mg in the morning, 100mg in the afternoon and 500mg in the evening. I can see the side effects it has on me although I am glad its stopping me from having physical fits. Side effects include gaining weight, my intellect has become slower and I find it hard to grasp certain info. I feel depressed at times and now this screeching noise is odd. What can be the cause of this? I use to have a very slight stamner when I was younger but kind of grew out of it when I was younger. You couldn t tell I have one but occasionally it comes out. Just recently its bugging me, probably because I am stressed. Could you give me any advice?

doctor1 MD

Hello. I am in my early fifties, and have always had issues with constipation. I eat a very well balanced diet, full of green vegetables, lean protein choices, and copious water. I don t drink alcohol, though I am on an anti convulsant since having had one seizure twenty years ago. I am active, strong, and fit. I ve had recently tried magnesium citrate, and have finally found some reliable relief. I ve heard so many conflicting opinions on the goodness of magnesium to its condemnation as a chronic addition to my evening routine. Is there a definitive answer? I will be asking my doctor , as I ve neglected to address this issue with her before. May I get yet one more opinion? Thanking you I advance, Cathy

doctor1 MD

my wife had a recent seizure, is on seizure meds, and is having withdrawal symptoms withdrawing from tramadol. she has not slept in 4 days. She took ambien for two days and still is not sleepiing. i am waiting for her dr to call me back, but should i take her to the ER

doctor1 MD

I am trying to find a pain management doctor for my daughter. The standard procedure in this area seems to be" 1. Give the patient enough pain medication to treat the pain. 2. Cut the pain medication in half My daughter has fibromyalgia ,...

doctor1 MD

pristiq desvenlafaxine 100 mg and sandomigran 500 mcg what side effects can there be

doctor1 MD

Hello Doctor, I don't feel good. Feel a little bit dizzy, What's wrong with me? What can I do? XXXX